Many people crash tablets so that their children or elderly people could swallow them more easily. When crashed, they are often mixed with milk and juice, another very wrong attitude. What many people don’t know is that crushing pills could have negative effects on their or their children’s health.

As many as 80% of people have such habits. They are being advised to stop the habit to avoid dangerous situations. Crashing pills changes the drug’s effects and it also effects absorption and release of the drug. This is very likely to cause side effects

Tablets don’t contain just drugs. There are binding agents and other chemicals and most of the drugs have special protective coatings to assure that the drug won’t touch and damage the inner lining of the stomach but pass straight to the intestines.

Certain medicines have sustained release, spreading over 24 hours. Crushing would lead either to immediate release or it may limit their long-lasting action. This certain puts patients at risks.

If you crash a tablet in two, it doesn’t necessarily mean that you will get two same halves. The drug is not uniformly spread across the tablet.

Doctors are stressing out that no tablets and especially not those that are not scored should be crushed.

Around 75 million prescriptions are linked to adverse drug reactions due to pills crashing.